- Open Access
A three-step iterative scheme for solving nonlinear ϕ-strongly accretive operator equations in Banach spaces
© Khan et al.; licensee Springer 2012
Received: 30 June 2012
Accepted: 29 August 2012
Published: 12 September 2012
In this paper, we study a three-step iterative scheme with error terms for solving nonlinear ϕ-strongly accretive operator equations in arbitrary real Banach spaces.
for all . If , then T is called nonexpansive, and if , T is called contraction.
- (i)T is said to be strongly pseudocontractive if there exists a such that for each , there exists satisfying
- (ii)T is said to be strictly hemicontractive if is nonempty and if there exists a such that for each and , there exists satisfying
- (iii)T is said to be ϕ-strongly pseudocontractive if there exists a strictly increasing function with such that for each , there exists satisfying
- (iv)T is said to be ϕ-hemicontractive if is nonempty and if there exists a strictly increasing function with such that for each and , there exists satisfying
Clearly, each strictly hemicontractive operator is ϕ-hemicontractive.
- (i)T is called accretive if the inequality
- (ii)T is called strongly accretive if, for all , there exists a constant and such that
- (iii)T is called ϕ-strongly accretive if there exists and a strictly increasing function with such that for each ,
Remark 4 It has been shown in [11, 12] that the class of strongly accretive operators is a proper subclass of the class of ϕ-strongly accretive operators. If I denotes the identity operator, then T is called strongly pseudocontractive (respectively, ϕ-strongly pseudocontractive) if and only if is strongly accretive (respectively, ϕ-strongly accretive).
Chidume  showed that the Mann iterative method can be used to approximate fixed points of Lipschitz strongly pseudocontractive operators in (or ) spaces for . Chidume and Osilike  proved that each strongly pseudocontractive operator with a fixed point is strictly hemicontractive, but the converse does not hold in general. They also proved that the class of strongly pseudocontractive operators is a proper subclass of the class of ϕ-strongly pseudocontractive operators and pointed out that the class of ϕ-strongly pseudocontractive operators with a fixed point is a proper subclass of the class of ϕ-hemicontractive operators. These classes of nonlinear operators have been studied by various researchers (see, for example, [7–25]). Liu et al.  proved that, under certain conditions, a three-step iteration scheme with error terms converges strongly to the unique fixed point of ϕ-hemicontractive mappings.
In this paper, we study a three-step iterative scheme with error terms for nonlinear ϕ-strongly accretive operator equations in arbitrary real Banach spaces.
We need the following results.
Lemma 5 
then the limit exists.
Lemma 6 
Let . Then for every if and only if there is such that .
Lemma 7 
Suppose that X is an arbitrary Banach space and is a continuous ϕ-strongly accretive operator. Then the equation has a unique solution for any .
3 Strong convergence of a three-step iterative scheme to a solution of the system of nonlinear operator equations
For the rest of this section, L denotes the Lipschitz constant of , and , and denote the ranges of , and respectively. We now prove our main results.
where , and are bounded sequences in X and , , , , , , , are sequences in and in satisfying the following conditions: (i) , (ii) , (iii) , , (iv) , and . Then the sequence converges strongly to the solution of the system ; .
for all and for all ; .
yields , contradicting the fact that . Hence, . □
Corollary 9 Let X be an arbitrary real Banach space and be three Lipschitz ϕ-strongly accretive operators, where ϕ is in addition continuous. Suppose or as ; . Let , , , , , , , , , , , , and be as in Theorem 8. Then, for any given , the sequence converges strongly to the solution of the system ; .
Proof The existence of a unique solution to the system ; follows from  and the result follows from Theorem 8. □
Then converges strongly to the common fixed point of , , .
The rest of the argument now follows as in the proof of Theorem 8. □
Remark 11 The example in  shows that the class of ϕ-strongly pseudocontractive operators with nonempty fixed point sets is a proper subclass of the class of ϕ-hemicontractive operators. It is easy to see that Theorem 8 easily extends to the class of ϕ-hemicontractive operators.
Gurudwan and Sharma  studied a strong convergence of multi-step iterative scheme to a common solution for a finite family of ϕ-strongly accretive operator equations in a reflexive Banach space with weakly continuous duality mapping. Some remarks on their work can be seen in .
All the above results can be extended to a finite family of ϕ-strongly accretive operators.
The last author gratefully acknowledges the support from the Deanship of Scientific Research (DSR) at King Abdulaziz University (KAU) during this research.
- Chidume CE: Iterative approximation of fixed points of Lipschitz strictly pseudo-contractive mappings. Proc. Am. Math. Soc. 1987, 99: 283–288.MathSciNetGoogle Scholar
- Chidume CE: Iterative solution of nonlinear equations with strongly accretive operators. J. Math. Anal. Appl. 1995, 192: 502–518. 10.1006/jmaa.1995.1185MathSciNetView ArticleGoogle Scholar
- Chidume CE: Iterative solutions of nonlinear equations in smooth Banach spaces. Nonlinear Anal. TMA 1996, 26: 1823–1834. 10.1016/0362-546X(94)00368-RMathSciNetView ArticleGoogle Scholar
- Chidume CE, Osilike MO: Fixed point iterations for strictly hemicontractive maps in uniformly smooth Banach spaces. Numer. Funct. Anal. Optim. 1994, 15: 779–790. 10.1080/01630569408816593MathSciNetView ArticleGoogle Scholar
- Chidume CE, Osilike MO: Ishikawa iteration process for nonlinear Lipschitz strongly accretive mappings. J. Math. Anal. Appl. 1995, 192: 727–741. 10.1006/jmaa.1995.1200MathSciNetView ArticleGoogle Scholar
- Deimling K: Zeros of accretive operators. Manuscr. Math. 1974, 13: 365–374. 10.1007/BF01171148MathSciNetView ArticleGoogle Scholar
- Liu LW: Approximation of fixed points of a strictly pseudocontractive mapping. Proc. Am. Math. Soc. 1997, 125: 1363–1366. 10.1090/S0002-9939-97-03858-6View ArticleGoogle Scholar
- Liu Z, Kang SM: Convergence and stability of the Ishikawa iteration procedures with errors for nonlinear equations of the ϕ -strongly accretive type. Neural Parallel Sci. Comput. 2001, 9: 103–118.MathSciNetGoogle Scholar
- Liu Z, Bouxias M, Kang SM: Iterative approximation of solution to nonlinear equations of ϕ -strongly accretive operators in Banach spaces. Rocky Mt. J. Math. 2002, 32: 981–997. 10.1216/rmjm/1034968427View ArticleGoogle Scholar
- Kim JK, Liu Z, Kang SM: Almost stability of Ishikawa iterative schemes with errors for ϕ -strongly quasi-accretive and ϕ -hemicontractive operators. Commun. Korean Math. Soc. 2004, 19(2):267–281.MathSciNetView ArticleGoogle Scholar
- Osilike MO: Iterative solution of nonlinear equations of the ϕ -strongly accretive type. J. Math. Anal. Appl. 1996, 200: 259–271. 10.1006/jmaa.1996.0203MathSciNetView ArticleGoogle Scholar
- Osilike MO: Iterative solution of nonlinear ϕ -strongly accretive operator equations in arbitrary Banach spaces. Nonlinear Anal. 1999, 36: 1–9. 10.1016/S0362-546X(97)00566-XMathSciNetView ArticleGoogle Scholar
- Rafiq A: Iterative solution of nonlinear equations involving generalized ϕ -hemicontractive mappings. Indian J. Math. 2008, 50(2):365–380.MathSciNetGoogle Scholar
- Tan KK, Xu HK: Iterative solutions to nonlinear equations of strongly accretive operators in Banach spaces. J. Math. Anal. Appl. 1993, 178: 9–21. 10.1006/jmaa.1993.1287MathSciNetView ArticleGoogle Scholar
- Xu Y: Ishikawa and Mann iterative processes with errors for nonlinear strongly accretive operator equations. J. Math. Anal. Appl. 1998, 224: 91–101. 10.1006/jmaa.1998.5987MathSciNetView ArticleGoogle Scholar
- Chidume CE, Osilike MO: Nonlinear accretive and pseudo-contractive operator equations in Banach spaces. Nonlinear Anal. TMA 1998, 31: 779–789. 10.1016/S0362-546X(97)00439-2MathSciNetView ArticleGoogle Scholar
- Ding XP: Iterative process with errors to nonlinear ϕ -strongly accretive operator equations in arbitrary Banach spaces. Comput. Math. Appl. 1997, 33: 75–82. 10.1016/S0898-1221(97)00055-2MathSciNetView ArticleGoogle Scholar
- Ishikawa S: Fixed point by a new iteration method. Proc. Am. Math. Soc. 1974, 44: 147–150. 10.1090/S0002-9939-1974-0336469-5MathSciNetView ArticleGoogle Scholar
- Kamimura S, Khan SH, Takahashi W: Iterative schemes for approximating solutions of relations involving accretive operators in Banach spaces. Fixed Point Theory Appl. 2003, 5: 41–52.Google Scholar
- Khan SH, Hussain N: Convergence theorems for nonself-asymptotically nonexpansive mappings. Comput. Math. Appl. 2008, 55: 2544–2553. 10.1016/j.camwa.2007.10.007MathSciNetView ArticleGoogle Scholar
- Khan SH, Yildirim I, Ozdemir M: Convergence of a generalized iteration process for two finite families of Lipschitzian pseudocontractive mappings. Math. Comput. Model. 2011, 53: 707–715. doi:10.1016/j.mcm.2010.10.007 10.1016/j.mcm.2010.10.007MathSciNetView ArticleGoogle Scholar
- Miao Y, Khan SH: Strong convergence of an implicit iterative algorithm in Hilbert spaces. Commun. Math. Anal. 2008, 4(2):54–60.MathSciNetGoogle Scholar
- To-Ming Lau A: Semigroup of nonexpansive mappings on a Hilbert space. J. Math. Anal. Appl. 1985, 105: 514–522. 10.1016/0022-247X(85)90066-6MathSciNetView ArticleGoogle Scholar
- To-Ming Lau A: Invariant means and semigroups of nonexpansive mappings on uniformly convex Banach spaces. J. Math. Anal. Appl. 1990, 153: 497–505. 10.1016/0022-247X(90)90228-8MathSciNetView ArticleGoogle Scholar
- To-Ming Lau A: Fixed point properties of semigroups of nonexpansive mappings. J. Funct. Anal. 2008, 254: 2534–2554. 10.1016/j.jfa.2008.02.006MathSciNetView ArticleGoogle Scholar
- Liu Z, An Z, Li Y, Kang SM: Iterative approximation of fixed points for ϕ -hemicontractive operators in Banach spaces. Commun. Korean Math. Soc. 2004, 19(1):63–74.MathSciNetView ArticleGoogle Scholar
- Tan KK, Xu HK: Approximating fixed points of nonexpansive mappings by the Ishikawa iteration process. J. Math. Anal. Appl. 1993, 178: 301–308. 10.1006/jmaa.1993.1309MathSciNetView ArticleGoogle Scholar
- Kato T: Nonlinear semigroups and evolution equations. J. Math. Soc. Jpn. 1967, 19: 508–520. 10.2969/jmsj/01940508View ArticleGoogle Scholar
- Gurudwan N, Sharma BK: Approximating solutions for the system of ϕ -strongly accretive operator equations in reflexive Banach space. Bull. Math. Anal. Appl. 2010, 2(3):32–39.MathSciNetGoogle Scholar
- Mann WR: Mean value methods in iteration. Proc. Am. Math. Soc. 1953, 4: 506–510. 10.1090/S0002-9939-1953-0054846-3View ArticleGoogle Scholar
- Rafiq A: On iterations for families of asymptotically pseudocontractive mappings. Appl. Math. Lett. 2011, 24(1):33–38. 10.1016/j.aml.2010.08.005MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.